Ask A Question
Ask a Gynecologist and Get Answers to Your Ob-Gyn Questions ASAP
Birth Control Problems
Birth Control refers to the various methods used to prevent pregnancy from occurring. One of the most common forms of birth control is birth control pills. These pills contain
and progesterone and are usually taken daily to inhibit a woman's fertility. Birth control pills have been used in the United States since 1960 and there are over 100 million women around the world who use them. To learn more about birth control pills and the possible problems associated with taking them, take a look below at the questions that have been answered by the Experts.
Is it normal to have vaginal bleeding after stopping birth control pills? How soon can someone get pregnant in this situation?
The onset of bleeding after a woman stops using birth control pills is a common occurrence and could be a sign of withdrawal bleeding. To understand how soon a woman can get pregnant will usually depend on her ovulation cycle. In most cases, a woman will begin ovulating within two weeks after she stops birth control. If sperm enters the vagina during ovulation, there is an increased chance of getting pregnant. However, if a woman is not sure if she is pregnant after she stops using birth control, she should take a pregnancy test to confirm this..
My triphasic birth control pill caused breakthrough bleeding. I also have a pH imbalance. What can I do?
is a common occurrence when a woman uses triphasic birth control pills. To avoid breakthrough bleeding, many women use a monophasic birth control pill. A few recommended ones are Loestrin 24, Yaz, Orthonovum, Demulen, Yasmin, Orthocyclen and Alesse. With regard to the pH imbalance, there are a few medicines that can control this such as RepHresh cream which is an over-the-counter product. In addition, a woman can ask her doctor for a prescription of Boric Acid vaginal suppository which usually helps regulate vaginal pH levels. Diet and exercise also play a major role in controlling this problem.
Can birth control pills cause gastrointestinal problems?
Birth control has the potential to cause these issues due to the presence of progesterone which can make the intestines slow down. The reason for this is that progesterone is a smooth muscle relaxant and can affect the smooth muscles of the intestine, causing food to pass through it more slowly. As a result of this, symptoms such as gas, bloating and nausea can occur. However, the best way to determine if birth control is causing these issues would be to avoid birth control pills for a month or change the type of birth control being used. A good doctor can suggest the right birth control to use and if there are improvements seen afterwards, it is possible that the birth control that was initially being used was what created the problem in the first place.
How safe is it to take birth control pills for the first time at the age of 43 and take them along with Temazepam?
Generally, if a woman doesn't smoke, doesn't have a history of
and doesn't have medical conditions such as migraines or high blood pressure, birth control is considered relatively safe. The dosage is generally one pill daily and this can be taken in the morning or in the evening. However, the medicine should be taken around the same time every day and should not be skipped even for a day. Apart from being safe, it is also a good idea for a woman who takes Temazepam to take birth control as well since this drug could cause birth defects if pregnancy occurs.
Can Solodyn affect the effectiveness of birth control pills?
Although there is no concrete research to show how most antibiotics affect birth control pills, there is some indication that tetracycline and antibiotics in the tetracycline family, such as Solodyn, may reduce the effectiveness of birth control. One antibiotic that is typically shown to decrease birth control effectiveness, however, is Rifampin. Birth control and, especially, birth control pills are widely used around the world. Most women use them to avoid getting pregnant while others may use them to regulate hormonal issues. If you are considering birth control and have questions and concerns about it, get in touch with an Expert. They can offer insights and suggestions on possible methods of birth control that would suit your needs best.
Recent Birth Control Questions
I have typically very regular 28 -29 day cycles. Almost like
I have typically very regular 28 -29 day cycles. Almost like clock work. In February, my cycle started on cycle day 24 and only lasted 4 days instead of normal 5 - 6 days. Then, on cycle days 16 - 20 I had light spotting. I have never experienced this before. It was mainly when I went to bathroom and wiped. I am now on cycle day 32 and no regular period. I am not on birth control and we have been trying to conceive. But, I'm not sure if my period is just late or what could be going on. Any thoughts?
,I was wondering if I could get some advice. It's a
Hello,I was wondering if I could get some advice. It's a long story, but I'll try my best to shorten it down as much as I can.Some 2/3 months ago I got a bad UTI after becoming sexually active again, to which I was given antibiotics (cannot remember brand) which I made the mistake of not finishing after I felt better. Some weeks later, the infection came back. Because it was a sunday, and no clinic was open, I took some of my grandma's antibiotics (I think it was Nitrofurantoin) and took them every 8 hours for 7 days or so. The symptoms remained and some weeks later, I took a urianalysis. The exams came out positive but the results were somehow contiminated (so they weren't able to determine exactly what bacteria was affecting me). The doctor gave me antibiotics anyway (Nitrofurantoin) to which I took every 6 hours for 7 days.I felt great for about half a week, and then I started feeling itchyness and pain - a yeast infection had happened after so many antibiotics. I also still felt the pressure to pee, and sometimes peeing very little, so, confused as to what I had, a doctor gave me more antibiotics (Ofloxacin). I took that for 5 days. The pain and the itchyness remained and I was finally given Canesten cream and some antifungal cream at a pharmacy. The pain remained. I saw a doctor and he determined I must have had a yeast infection - so he gave me vaginal supositories and more fungal pills.Skip to about a week later, the pain, itchyness and urinary discomfort remained, somewhat, and one day I felt horrible, so I got a uriculture and candida test done. They both came out negative! The microbiologist told me that this could be due to the fact that I had taken so many medications that the bacteria/fungus were inhibited. So, we decided that we would wait one more week and see how I would feel, to which, if I still felt symptoms, I would retake the culture analysis.Yesterday I felt pretty bad the pain, burning and itching. I checked myself and I still see white discharge in several places in my vagina. So I have to have a yeast infection, I assume. Also, not as much, but at times, I still feel pressure and pain in my bladder and lower back, like the UTI is still faintly there.I am determined to now see a gynocologist about it, a specialist as soon as possible, but I am perplexed - why would my tests come out negative? Is it because I have been drinking more water than usual lately because of all this stuff? Could this still be a yeast infection/UTI?
. My daughter just informed me she had unprotected sex on Wednesday - four days ago. She
Hi. My daughter just informed me she had unprotected sex on Wednesday - four days ago. She has been taking Yasmin regularly and continuously for about a year, no placebo phase, but has had breakthrough bleeding from time to time and stopped taking for about a week at a time (last time with no pills was about 2-3 weeks ago) so I'm not sure how effective it is. Is it too late for her to take Plan B four days later, or can she take extra Yasmin just in case? She's only 17, this was her first time, she wants to make sure there's no pregnancy. Thank you!
View More OB GYN Questions
Experts are Online Right Now
Ask Your Own OB GYN Question
Ask Your Question Now
Ask a OB GYN question
Type Your OB GYN Question Here...
OB GYN Doctors are Online Now
In The News
How JustAnswer Works:
Ask an Expert
Get a Professional Answer
Ask Followup Questions
100% Satisfaction Guarantee
Ask an OB GYN Doctor
Get a Professional Answer. 100% Satisfaction Guaranteed.
OB GYN Doctors are Online Now
Type Your OB GYN Question Here...
Disclaimer: Information in questions, answers, and other posts on this site ("Posts") comes from individual users, not JustAnswer; JustAnswer is not responsible for Posts. Posts are for general information, are not intended to substitute for informed professional advice (medical, legal, veterinary, financial, etc.), or to establish a professional-client relationship. The site and services are provided "as is" with no warranty or representations by JustAnswer regarding the qualifications of Experts. To see what credentials have been verified by a third-party service, please click on the "Verified" symbol in some Experts' profiles. JustAnswer is not intended or designed for EMERGENCY questions which should be directed immediately by telephone or in-person to qualified professionals.
Become a Professional
Terms of Service
Privacy & Security
© 2003-2015 JustAnswer LLC